Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Research Article · Open access · Published 10 September 2014

Smooth Formant Peak Via Discrete Tchebichef Transform

Nur Azman Abu1, Ferda Ernawan2 & Fadzilah Salim1

Journal of Computer Science, Volume 11, Issue 2, pp. 351–360 · doi.org/10.3844/jcssp.2015.351.360

7,187 accesses4,615 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

With the growth in computing power, speech recognition carries a strong potential in the near future. It has even become increasingly popular with the development of mobile devices. Presumably, mobile devices have limited computational power, memory size and battery life. In general, speech recognition operation requires heavy computation due to large samples per window used. Fast Fourier Transfom (FFT) is the most popular transform to search for formant frequencies in speech recognition. In addition, FFT operates in complex fields with imaginary numbers. This paper proposes an approach based on Discrete Tchebichef Transform (DTT) as a possible alternative to FFT in searching for the formant frequencies. The experimental outputs in terms of the frequency formants using FFT and DTT have been compared. Interestingly, the experimental results show that both have produced relatively identical formant shape output in terms of basic vowels and consonants recognition. DTT has the same capability to recognize speech formants F1, F2, F3 on real domains.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Abu, N. A., Ernawan, F. & Salim, F. (2015). Smooth Formant Peak Via Discrete Tchebichef Transform. Journal of Computer Science, 11(2), 351–360. https://doi.org/10.3844/jcssp.2015.351.360

Licence
CC BY 3.0
Issue
Volume 11, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Smooth Formant Peak Via Discrete Tchebichef TransformJournal of Computer Science · Volume 11, Issue 2 · pp. 351–360 · CC BY 3.0Download